Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On regularity criteria for weak solutions to the micropolar fluid equations in Lorentz space


Author: Baoquan Yuan
Journal: Proc. Amer. Math. Soc. 138 (2010), 2025-2036
MSC (2010): Primary 35Q35, 76D03
DOI: https://doi.org/10.1090/S0002-9939-10-10232-9
Published electronically: January 27, 2010
MathSciNet review: 2596038
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper the regularity of weak solutions and blow-up criteria for smooth solutions to the micropolar fluid equations in three dimensional space are studied in the Lorentz space $ L^{p,\infty}(\mathbb{R}^3)$. We obtain that if $ u\in L^q(0,T;L^{p,\infty}(\mathbb{R}^3))$ for $ \frac2q+\frac3p\le 1$ with $ 3<p\le \infty$ or if $ \nabla u\in L^q(0,T;L^{p,\infty}(\mathbb{R}^3))$ for $ \frac2q+\frac3p\le 2$ with $ \frac32<p\le \infty$ or if the pressure $ P\in L^q(0,T;L^{p,\infty}(\mathbb{R}^3))$ for $ \frac2q+\frac3p\le 2$ with $ \frac32<p\le \infty$ or if $ \nabla P\in L^q(0,T;L^{p,\infty}(\mathbb{R}^3))$ for $ \frac2q+\frac3p\le 3$ with $ 1<p\le \infty$, then the weak solution $ (u,\omega)$ satisfying the energy inequality is a smooth solution on $ [0,T)$.


References [Enhancements On Off] (What's this?)

  • 1. Bergh, J., Löfström, J., Interpolation spaces: an introduction. Berlin-New York: Springer-Verlag, 1976. MR 0482275 (58:2349)
  • 2. Berselli, L. C., Galdi, G. P., Regularity criteria involving the pressure for the weak solutions to the Navier-Stokes equations. Proc. Amer. Math. Soc., 2002, 130(12):3585-3595. MR 1920038 (2003e:35240)
  • 3. Chae, D., Lee, J., Regularity criterion in terms of pressure for the Navier-Stokes equations. Nonlinear Analysis, 2001, 46:727-735. MR 1857154 (2002g:76032)
  • 4. Chen, J. W., Dong, B. Q., Chen, Z. M., Pullback attractors of non-autonomous micropolar fluid flows. J. Math. Anal. Appl., 2007, 336:1384-1394. MR 2353021 (2008g:37073)
  • 5. Chen, J. W., Chen, Z. M., Dong, B. Q., Uniform attractors of non-homogeneous micropolar fluid flows in non-smooth domains. Nonlinearity, 2007, 20:1619-1635. MR 2335076 (2008i:37158)
  • 6. Chen, Q. L., Miao, C. X., Zhang, Z. F., The Beale-Kato-Majda criterion for the 3D magneto-hydrodynamics equations. Comm. Math. Phys., 2007, 275:861-872. MR 2336368 (2008i:76203)
  • 7. Dong, B. Q., Chen, Z. M., On upper and lower bounds of higher order derivatives for solutions to the 2D micropolar fluid equations. J. Math. Anal. Appl., 2007, 334:1386-1399. MR 2338669 (2008h:35285)
  • 8. Eringen, A. C., Theory of micropolar fluids. J. Math. Mech., 1966, 16:1-18. MR 0204005 (34:3852)
  • 9. Ferreira, L. C. F., Villamizar-Roa, E. J., On the existence and stability of solutions for the micropolar fluids in exterior domains. Math. Meth. Appl. Sci., 2007, 30:1185-1208. MR 2329639 (2009d:35260)
  • 10. Galdi, G. P., Rionero, S., A note on the existence and uniqueness of solutions of the micropolar fluid equations. Internat. J. Engrg. Sci., 1977, 15:105-108. MR 0467030 (57:6899)
  • 11. He, C., Wang, Y., On the regularity criteria for weak solutions to the magnetohydrodynamic equations. J. Diff. Eqs., 2007, 238:1-17. MR 2334589 (2008e:35152)
  • 12. He, C., Xin, Z. P., On the regularity of weak solutions to the magnetohydrodynamic equations. J. Diff. Eqs., 2005, 213:235-254. MR 2142366 (2006f:35217)
  • 13. Kozono, H., Ogawa, T., Taniuchi, Y., The critical Sobolev inequalities in Besov spaces and regularity criterion to some semi-linear evolution equations. Math. Z., 2002, 242:251-278. MR 1980623 (2004c:35324)
  • 14. Kozono, H., Shimada, Y., Bilinear estimates in homogeneous Triebel-Lizorkin spaces and the Navier-Stokes equations. Math. Nachr., 2004, 276:63-74. MR 2100048 (2006a:35236)
  • 15. Kozono, H., Taniuchi, Y., Bilinear estimates in BMO and the Navier-Stokes equations. Math. Z., 2000, 235, 173-194. MR 1785078 (2001g:76011)
  • 16. Ladyzhenskaya, O., The mathematical theory of viscous incompressible flow. New York: Gordon and Breach, 1969. MR 0254401 (40:7610)
  • 17. Lange, H., The existence of instationary flows of incompressible micropolar fluids. Arch. Mech., 1977, 29:741-744. MR 0489300 (58:8741)
  • 18. Lemarié-Rieusset, P. G., Recent developments in the Navier-Stokes problem. Boca Raton, FL: Chapman & Hall/CRC, 2002. MR 1938147 (2004e:35178)
  • 19. Lions, P. L., Mathematical topics in fluid mechanics. Vol. 1. New York: The Clarendon Press, Oxford University Press, 1996. MR 1422251 (98b:76001)
  • 20. Lorentz, G. G., Some new functional spaces. Ann. of Math. (2), 1950, 51:37-55. MR 0033449 (11:442d)
  • 21. Miao, C. X., Harmonic analysis and application to partial differential equations. 2nd ed., Beijing: Science Press, 2004.
  • 22. O'Neil, R., Convolution operators and $ L_{p,q}$ spaces. Duke Math. J., 1963, 30:129-142. MR 0146673 (26:4193)
  • 23. Prodi, G., Un teorema di unicità per le equazioni di Navier-Stokes. Ann. Mat. Pura Appl., 1959, 48(4):173-182. MR 0126088 (23:A3384)
  • 24. Rojas-Medar, M. A., Boldrini, J. L., Magneto-micropolar fluid motion: existence of weak solutions. Rev. Mat. Complut., 1998, 11:443-460. MR 1666509 (99k:76154)
  • 25. Serrin, J., The initial value problem for the Navier-Stokes equations, Nonlinear problems (Proc. Sympos., Madison, WI). Madison: University of Wisconsin Press, 1963, 69-98. MR 0150444 (27:442)
  • 26. Stein, E. M., Weiss, G., Introduction to Fourier analysis on Euclidean spaces. Princeton, NJ: Princeton University Press, 1971. MR 0304972 (46:4102)
  • 27. Struwe, M., On a Serrin-type regularity criterion for the Navier-Stokes equations in terms of the pressure. J. Math. Fluid Mech., 2007, 9:235-242. MR 2329267 (2008i:35185)
  • 28. Beirão da Veiga, H., A new regularity class for the Navier-Stokes equations in $ \mathbb{R}^n$. Chinese Ann. Math. Ser. B, 1995, 16(4):407-412. MR 1380578 (96m:35035)
  • 29. Villamizar-Roa, E. J., Rodríguez-Bellido, M. A., Global existence and exponential stability for the micropolar fluid system. Z. Angew. Math. Phys., 2008, 59:790-809. MR 2442951 (2009k:76006)
  • 30. Yamaguchi, N., Existence of global strong solution to the micropolar fluid system in a bounded domain. Math. Meth. Appl. Sci., 2005, 28:1507-1526. MR 2158216 (2008f:76055)
  • 31. Yuan, B. Q., Regularity of weak solutions to magneto-micropolar fluid equations. Acta Math. Sci. Ser. B Engl. Ed., 2010, 30B.
  • 32. Yuan, B. Q., Zhang, B., Blow-up criterion of strong solutions to the Navier-Stokes equations in Besov spaces with negative indices. J. Differential Equations, 2007, 242:1-10. MR 2361099 (2009a:35189)
  • 33. Zhou, Y., Regularity criteria in terms of pressure for the 3-D Navier-Stokes equations in a generic domain. Math. Ann., 2004, 328:173-192. MR 2030374 (2004j:35229)
  • 34. Zhou, Y., On regularity criteria in terms of pressure for the Navier-Stokes equations in $ \mathbb{R}^3$. Proc. Amer. Math. Soc., 2006, 134:149-156. MR 2170554 (2006i:35288)
  • 35. Zhou, Y., On a regularity criterion in terms of the gradient of pressure for the Navier-Stokes equations in $ \mathbb{R}^N$. Z. Angew. Math. Phys., 2006, 57:384-392. MR 2228171 (2007g:35179)
  • 36. Zhou, Y., Remarks on regularities for the 3D MHD equations. Discrete Contin. Dyn. Syst., 2005, 12:881-886. MR 2128731 (2005k:35344)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35Q35, 76D03

Retrieve articles in all journals with MSC (2010): 35Q35, 76D03


Additional Information

Baoquan Yuan
Affiliation: School of Mathematics and Information Science, Henan Polytechnic University, Henan 454000, People’s Republic of China
Email: bqyuan@hpu.edu.cn

DOI: https://doi.org/10.1090/S0002-9939-10-10232-9
Keywords: Micropolar fluid equations, regularity of weak solutions, Lorentz spaces.
Received by editor(s): August 20, 2009
Published electronically: January 27, 2010
Additional Notes: The author was partially supported by the National Natural Science Foundation of China (grant No. 10771052), the Program for Science & Technology Innovation Talents in Universities of Henan Province (grant No. 2009HASTIT007), the Doctor Fund of Henan Polytechnic University (grant No. B2008-62), and the Innovation Scientists and Technicians Troop Construction Projects of Henan Province.
Communicated by: Matthew J. Gursky
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society